MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL COMPONENT POROUS SIZE F RIGHT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. FEMORAL COMPONENT POROUS SIZE F RIGHT; PROSTHESIS, KNEE
Model Number 5972-16-02
Medical Device Problem Code Wrong Label (4073)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an initial total knee arthroplasty, the size of the femoral component did not correspond to the size on the packaging.The surgeon prepared the knee for a certain size and the implant that was opened was one size too large, despite indicating it was the correct size on the package.No patient impact or adverse events have been reported as a result of the malfunction and the surgery was completed with a different implant of the correct size.Due diligence is in process for this event; to date no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).G2: foreign: (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for evaluation.The investigation is in progress.Upon completion of the investigation, a follow-up mdr will be submitted.H3 other text : see h10 narrative.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: suggested component code: mechanical (g04) - femur.Visual examination of the returned product verified the product packaging and labeling matched femoral component porous size f right as well the patient labels.Measurement of the product identifier across the condyles measured size f.Additionally, the engraving on the product is f.Device history record review was not performed as the returned product was found to be conforming to specifications.The evaluation of device found that the device was labeled and measured within specification and hence no issue with the device was seen.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
FEMORAL COMPONENT POROUS SIZE F RIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17011045
Report Number0001822565-2023-01421
Device Sequence Number6872909
Product Code JWH
UDI-Device Identifier00889024215078
UDI-Public(01)00889024215078(17)300531(10)64699329
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5972-16-02
Device Catalogue Number00597201602
Device Lot Number64699329
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2023
Supplement Date Received by Manufacturer08/24/2023
Initial Report FDA Received Date05/26/2023
Supplement Report FDA Received Date08/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexPrefer Not To Disclose